Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Annular itineraries for entire functions


Authors: P. J. Rippon and G. M. Stallard
Journal: Trans. Amer. Math. Soc. 367 (2015), 377-399
MSC (2010): Primary 37F10; Secondary 30D05
DOI: https://doi.org/10.1090/S0002-9947-2014-06354-X
Published electronically: June 26, 2014
MathSciNet review: 3271265
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In order to analyse the way in which the size of the iterates of a transcendental entire function $ f$ can behave, we introduce the concept of the annular itinerary of a point $ z$. This is the sequence of non-negative integers $ s_0s_1\ldots $ defined by

$\displaystyle f^n(z)\in A_{s_n}(R),\;\;$$\displaystyle \text {for }n\ge 0, $

where $ A_0(R)=\{z:\vert z\vert<R\}$ and

$\displaystyle A_n(R)=\{z:M^{n-1}(R)\le \vert z\vert<M^n(R)\},\;\;n\ge 1. $

Here $ M(r)$ is the maximum modulus of $ f$ on $ \{z:\vert z\vert=r\}$ and $ R>0$ is so large that $ M(r)>r$, for $ r\ge R$.

We consider the different types of annular itineraries that can occur for any transcendental entire function $ f$ and show that it is always possible to find points with various types of prescribed annular itineraries. The proofs use two new annuli covering results that are of wider interest.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37F10, 30D05

Retrieve articles in all journals with MSC (2010): 37F10, 30D05


Additional Information

P. J. Rippon
Affiliation: Department of Mathematics and Statistics, The Open University, Walton Hall, Milton Keynes MK7 6AA, United Kingdom
Email: p.j.rippon@open.ac.uk

G. M. Stallard
Affiliation: Department of Mathematics and Statistics, The Open University, Walton Hall, Milton Keynes MK7 6AA, United Kingdom
Email: g.m.stallard@open.ac.uk

DOI: https://doi.org/10.1090/S0002-9947-2014-06354-X
Received by editor(s): January 24, 2013
Published electronically: June 26, 2014
Additional Notes: Both authors were supported by the EPSRC grant EP/H006591/1
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society